Missouri, 2016Damaging Winds in Missouri, July 7, 2016
July 7, 2016 · NWS PAH · 3 events in 2 counties and zones
A developing line of thunderstorms moved east-southeast across southeast Missouri during the late morning hours. The storms moved through a moist and unstable environment ahead of a 500 mb shortwave trough over the mid and upper Mississippi Valley.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $68,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A developing line of thunderstorms moved east-southeast across southeast Missouri during the late morning hours. The storms moved through a moist and unstable environment ahead of a 500 mb shortwave trough over the mid and upper Mississippi Valley. A west to southwest flow of very moist air at 850 mb averaged from 20 to 30 knots. A few isolated storms produced damaging wind.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jul 7, 5:25 AM CST, 5 hours 9 minutes earlier.
Area forecast discussion, Jul 7, 5:25 AM CST, 5 hours 9 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
625 AM CDT THU JUL 7 2016
.UPDATE...
Updated aviation section for 12z tafs
&&
.SHORT TERM...(Today through Saturday night)
Issued at 256 AM CDT Thu Jul 7 2016
Incredible rainfall rates producing widespread flooding and flash
flooding rains across especially western Ky counties around/just
east of PAH. Dual Pol and MRMS both show max axis pcpn rates in
2-3" per hour range...with ground truth obs verifying. For
example, off duty NWS meteorologist at Calvert City reported 4.6"
in 2 hr time span since midnight...which is target/right on with
Dual Pol/MRMS rate depictions. Same location yielded 5.5" for the
3 hr total, also on track with depicted radar accumulations.
The wave that helped touch this pcpn off is now/will be continuing
to move eastward across central Ky and beyond as we head into the
early morning hours. Residual lobe of energy overtop the lingering
boundary will keep it raining, at times heavily, across our
southern Ky counties for a few hours more, before tapering off
between sunrise and mid morning. From mid morning to early pm,
there may be a relative lull in pcpn, as the wave moves across the
Cumberland plateau, and the lobe/boundary extending back into our
southern Pennyrile finally pieces off into middle Tn, effectively
waning most convective elements, at least temporarily.
However, during the pm hours, we shift our eyes northwestward, as
the active MCS now over IA/NE...begins to threaten. The gfs all
but dissipates it on its dive southeastward, while the NAM
suggests it maintains itself and pushes on into/thru the PAH FA.
We'll go middle of the road with it, maintaining high chance pops
over the northwest counties...then gradually tapering into mid
chance (or lower) pops across the remainder of the FA. This best
fits the collab pic, with minor massages. Given the chance nature
of this incoming pcpn, esp with regard to its southeastward
advance, we'll hold off on short fuse FFA for Today, and let it
die its natural death upon expiration (we'll continue ongoing
FFW/FLW where needed). Then, we should see by pm hours where
pcpn, if any, is setting up, and trending on movement, before it
threatens areas over our central to southeastern parts that
received the heaviest rains. We'll also see how their recovery
goes, with regard to any additional FFA headline necessity.
Given the extent of the convection, both within and without the
FA, the presence of pcpn and associated blow off cloudiness is
muting today's highs a little from previous projections. With
even just a few hours of thinned clouds, we'll heat up nicely,
but should fall shy of Heat Advisory headline thresholds, though
triple digits are possible.
For Friday into Friday night...the models still project another
cold front to enter the forecast picture...driven southward from
the strong area of Low pressure making passage over the Great
Lakes. Just out of the fetch of the strongest westerlies, the
boundary may stall and become quasi stationary again over our area
Friday pm-Friday evening...which could result in a focusing
mechanism for either strong to svr storms, or another heavy rain
setup. We'll continue to outlook that potential on the HWO.
Similarly, we'll have to monitor convective progression and blow
off elements with regard to Heat Advisory headline necessity for
Friday pm.
Pops wane, but at least the chance continues, into the weekend, as
the primary upper Low now moves east of the Lakes, but the upper
ridging occurs over the High Plains, with the PAH FA between the
two primary features. The added fuel from diurnal heating will
make for the best chance time period to start the weekend.
.LONG TERM...(Sunday through Wednesday)
Issued at 256 AM CDT Thu Jul 7 2016
A messy extended foreast continues with the superblend of models
maintaining a daily chance category pop for all or portions of the
forecast area through the entire extended.
Synoptically speaking, Mississippi river valley ridging will yield
to incoming height falls and broad Low pressure troffing over
time. The net result in the meso will be the daily chance cat pops
ebbing from highest west to lowest east early, then translating
southwest to northeast across the area, as the primary upper Low
pressure storm system rides the Canadian border/lifts overtop the
Great lakes and the ridging yields to its energy passage in the by
then westerlies filtering across the middle to upper Mississippi
and Wabash river valleys by the end of the period.
&&
.AVIATION...
Issued at 625 AM CDT Thu Jul 7 2016
The large complex of storms finally weakened and moved southeast of
the taf sites, however another complex over northwest Missouri at
12z is heading southeast. The complex will likely hold together in
some form or fashion as diurnal heating and southwest low-level flow
destabilize the atmosphere. The most likely window for storms to
arrive at the taf sites is early to mid afternoon. Gusty winds and
ifr vsbys should accompany the activity, but not to the same
degree as Wed.
The only other concern is the lingering ifr cigs early this morning,
mainly in the EVV/OWB area. This low cloudiness should burn off by
late morning, giving way to a broken cu deck around 3k feet.
Redevelopment of low clouds/fog is a potential issue tonight given
extremely moist soil. However, enough southwest low-level flow is
expected at this time to break up low level clouds/fog.
&&
.PAH Watches/Warnings/Advisories...
IL...None.
MO...None.
IN...None.
KY...None.
&&
Aviation...MY
Hazardous weather outlook, Jul 7, 8:54 AM CST, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
954 AM CDT THU JUL 7 2016
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-081000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
954 AM CDT THU JUL 7 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
SEVERE THUNDERSTORMS WILL BE POSSIBLE AGAIN TODAY INTO EARLY
TONIGHT. DAMAGING WINDS WILL BE THE PRIMARY HAZARD. SOME HAIL CANNOT
BE RULED OUT.
FLOODING REMAINS A SERIOUS CONCERN FROM PORTIONS OF SOUTHERN
ILLINOIS INTO WEST KENTUCKY. MONITOR WATCHES...WARNINGS AND
STATEMENTS FOR THE LATEST.
MAXIMUM HEAT INDEX VALUES COULD TOP OUT FROM 100 TO 105 DEGREES
TODAY. THIS WILL BE LARGELY DEPENDENT ON THUNDERSTORMS THIS
AFTERNOON.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
CONTINUING DAILY STORM CHANCES EXIST. THE BEST CHANCE FOR STRONG
TO SEVERE STORMS WILL BE FRIDAY AFTERNOON AND EVENING, WITH A
MARGINAL TO SLIGHT RISK OF SEVERE STORMS ACROSS THE AREA. DAMAGING
WINDS WILL BE THE PRIMARY ASSOCIATED SEVERE WEATHER HAZARD, WITH
HEAVY RAIN AND LIGHTNING ACCOMPANYING STORM HAZARDS.
THE HEAT INDEX WILL TOP 100 FRIDAY AFTERNOON AND MAY APPROACH OR
EXCEED HEAT ADVISORY THRESHOLDS OF 105 AT TIMES.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD STAY TUNED TO THE LATEST FORECASTS AND UPDATES FOR
POTENTIAL ACTIVATION REQUESTS.
In the hours before
Local storm report, Jul 7, 6:50 AM CST, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PADUCAH KY
750 AM CDT THU JUL 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 AM TSTM WND GST MOUNT CARMEL 38.42N 87.77W
07/06/2016 E50.00 MPH WABASH IL EMERGENCY MNGR
SOME TREES WERE REPORTED DOWN ALONG WITH POWER OUTAGES IN
THE COUNTY.
1240 PM TSTM WND GST WEST PADUCAH 37.08N 88.74W
07/06/2016 M66.00 MPH MCCRACKEN KY ASOS
MEASURED AT PADUCAH AIRPORT
0105 PM TSTM WND DMG 1 W DELTA 37.20N 89.76W
07/06/2016 CAPE GIRARDEAU MO TRAINED SPOTTER
WINDS ESTIMATED 65 MPH. SEVERAL TREES DOWN WITH POWER
OUTAGES. THERE IS ALSO SOME CORN FIELD DAMAGE
0105 PM HEAVY RAIN 1 W DELTA 37.20N 89.76W
07/06/2016 E1.50 INCH CAPE GIRARDEAU MO TRAINED SPOTTER
ESTIMATED RAINFALL OF 1.50 TO 2 INCHES OF RAIN IN 20
MINUTES
0125 PM TSTM WND DMG 2 NE ARLINGTON 36.81N 88.99W
07/06/2016 CARLISLE KY EMERGENCY MNGR
DAMAGE TO WRIGHTS SAWMILL ON COUNTY ROAD 1201
0133 PM TSTM WND DMG 3 E MILBURN 36.80N 88.84W
07/06/2016 CARLISLE KY EMERGENCY MNGR
BARN DAMAGED ALONG 6000 BLOCK OF KY ROUTE 307
SOUTH...BETWEEN KY ROUTES 121 AND 80 EAST
0250 PM TSTM WND DMG CLAY 37.48N 87.82W
07/06/2016 WEBSTER KY EMERGENCY MNGR
MULTIPLE TREES AND POWER LINES DOWN IN OR NEAR
CLAY...TREE FELL ON A HOUSE...SEVERAL TREES FELL BLOCKING
ROADS OR ONTO POWER LINES
0817 PM FLASH FLOOD MADISONVILLE 37.34N 87.51W
07/06/2016 HOPKINS KY LAW ENFORCEMENT
SEVERAL STREETS IN MADISONVILLE ARE COVERED IN WATER.
HIGH WATER SIGNS BEING DEPLOYED.
0830 PM FLASH FLOOD 2 ENE NEBO 37.40N 87.61W
07/06/2016 HOPKINS KY TRAINED SPOTTER
WATER COVERING SEVERAL PORTIONS OF EASTBOUND HWY
41A...WATER FLOWING OVER THE ROAD IN SOME SPOTS
0904 PM FLASH FLOOD MADISONVILLE 37.34N 87.51W
07/06/2016 HOPKINS KY LAW ENFORCEMENT
HWY 1069 IS IMPASSABLE. SEVERAL ROADS HAVE VERY HIGH
WATER ON THEM DUE TO DRAINAGE. BROWN BADGET LOOP BLOCKED
OFF AND PEOPLE ARE STUCK BETWEEN FLOODED ROADS.
0940 PM FLASH FLOOD 3 SSW STURGIS 37.51N 88.01W
07/06/2016 CRITTENDEN KY LAW ENFORCEMENT
WATER OVER PORTIONS OF SEVERAL COUNTY ROADS AND PORTIONS
OF HWY 365
0940 PM FLASH FLOOD MARION 37.33N 88.08W
07/06/2016 CRITTENDEN KY LAW ENFORCEMENT
WATER OVER PORTIONS MULTIPLE COUNTY ROADS AND HIGHWAYS
INCLUDING HWY 60 EAST
0940 PM FLASH FLOOD STURGIS 37.55N 87.99W
07/06/2016 UNION KY FIRE DEPT/RESCUE
FLOODING AND WATER OVER SEVERAL ROADS REPORTED IN STURGIS
AREA
0949 PM FLASH FLOOD MADISONVILLE 37.34N 87.51W
07/06/2016 HOPKINS KY LAW ENFORCEMENT
NORTH MAIN ST HWY 41 IMPASSABLE. OFFICER REPORTS WATER UP
TO HOOD OF CAR. THIS IS JUST SOUTH OF THE INTERSECTION
WITH ISLAND FORD RD KY 1081.
1003 PM FLOOD 1 N HURST 37.85N 89.14W
07/06/2016 WILLIAMSON IL TRAINED SPOTTER
COUPLE INCHES OF WATER OVER HIGHWAY 149
1003 PM FLASH FLOOD 1 N HURST 37.85N 89.14W
07/06/2016 WILLIAMSON IL TRAINED SPOTTER
HWY 149 ALONG FRANKLIN COUNTY LINE
1009 PM FLASH FLOOD MADISONVILLE 37.34N 87.51W
07/06/2016 HOPKINS KY LAW ENFORCEMENT
RESIDENT ON IROQUOIS DRIVE REQUESTING ASSISTANCE DUE TO
HOME BEING FLOODED AND NEEDS ASSISTANCE EVACUATING.
1014 PM FLASH FLOOD CENTRAL CITY 37.30N 87.13W
07/06/2016 MUHLENBERG KY EMERGENCY MNGR
DOWNTOWN CENTRAL CITY STREETS WITH SEVERAL FEET OF WATER
OVER MANY OF THEM
1015 PM FLASH FLOOD MORTONS GAP 37.24N 87.47W
07/06/2016 HOPKINS KY LAW ENFORCEMENT
HIGH WATER ON SHOP STREET. HOME FLOODING.
1016 PM FLASH FLOOD 3 SW DIXON 37.49N 87.73W
07/06/2016 WEBSTER KY 911 CALL CENTER
PORTIONS OF KY ROUTE 132 WEST BEING CLOSED DUE TO WATER
COVERING THE ROADS
1021 PM FLASH FLOOD 5 E MADISONVILLE 37.34N 87.41W
07/06/2016 HOPKINS KY LAW ENFORCEMENT
HWY 70 AT NEALIE WEBB ROAD IS CLOSING DUE TO HIGH WATER.
VEHICLE IS STUCK IN HIGH WATER.
1022 PM FLASH FLOOD MADISONVILLE 37.34N 87.51W
07/06/2016 HOPKINS KY LAW ENFORCEMENT
VEHICLE STUCK IN WATER UNDER RAILROAD TUNNELS ON
WHITTINGTON DRIVE.
1023 PM FLASH FLOOD CRAYNE 37.26N 88.08W
07/06/2016 CRITTENDEN KY TRAINED SPOTTER
WATER COVERING SEVERAL PARTS OF 641 WEST FROM FREDONIA KY
TO MARION KY...AT TIMES WATER COVERING ROAD WAS NEARLY
IMPASSABLE
1025 PM FLASH FLOOD MARION 37.73N 88.94W
07/06/2016 WILLIAMSON IL PUBLIC
COURT STREET IN MARION IS FLOODED.
1030 PM FLASH FLOOD CENTRAL CITY 37.30N 87.13W
07/06/2016 MUHLENBERG KY 911 CALL CENTER
3 TO 4 FEET OF WATER OVER ROADS THROUGHOUT CENTRAL CITY
AND MANY ROADS ARE IMPASSABLE...SEVERAL VEHICLES
COMPLETELY SUBMERGED...WORST CONDITIONS IN COUNTY ARE IN
CENTRAL CITY
1036 PM FLASH FLOOD HARRISBURG 37.74N 88.55W
07/06/2016 SALINE IL 911 CALL CENTER
MANY ROADS FLOODED THROUGHOUT HARRISBURG
1042 PM FLASH FLOOD STURGIS 37.55N 87.99W
07/06/2016 UNION KY 911 CALL CENTER
PORTIONS OF SEVERAL ROADS WITH WATER COVERING THEM NEAR
STURGIS...INCLUDING US HWY 60 WEST AND BLUEBERRY HILL
ROAD
1044 PM FLASH FLOOD HARRISBURG 37.74N 88.55W
07/06/2016 SALINE IL LAW ENFORCEMENT
NUMEROUS CITY STREETS IN HARRISBURG FLOODED.
1055 PM FLASH FLOOD MORTONS GAP 37.24N 87.47W
07/06/2016 HOPKINS KY TRAINED SPOTTER
AT LEAST SIX INCHES OF FLOWING WATER ON ROADS IN DOWNTOWN
MORTONS GAP
1106 PM HEAVY RAIN 2 S JUNCTION 37.69N 88.24W
07/06/2016 E3.00 INCH GALLATIN IL TRAINED SPOTTER
AT LEAST 3 INCHES OF RAIN IN 2 HOURS AND 45 MINUTES
1106 PM FLASH FLOOD EQUALITY 37.74N 88.34W
07/06/2016 GALLATIN IL LAW ENFORCEMENT
CAR STUCK IN WATER ON ILLINOIS 142 NEAR EQUALITY.
1110 PM FLASH FLOOD HARRISBURG 37.74N 88.55W
07/06/2016 SALINE IL PUBLIC
PORTIONS OF CHURCH STREET COVERED WITH SEVERAL FEET OF
WATER NEAR THE SALINE CARE CENTER
1116 PM FLASH FLOOD 1 NW EQUALITY 37.75N 88.36W
07/06/2016 GALLATIN IL EMERGENCY MNGR
NUMEROUS STATE ROUTES IN GALLATIN COUNTY COVERED
PARTIALLY WITH WATER...INCLUDING HWY 142 AT SALINE
GALLATIN COUNTY LINE WHICH IS IMPASSABLE
1117 PM FLASH FLOOD MADISONVILLE 37.34N 87.51W
07/06/2016 HOPKINS KY LAW ENFORCEMENT
WEST CENTER STREET FROM MADISON SQUARE DRIVE TO PARK
AVENUE IS UNDER AT LEAST A FOOT OF WATER.
1154 PM FLASH FLOOD ROSICLARE 37.42N 88.35W
07/06/2016 HARDIN IL 911 CALL CENTER
WATER COVERING PORTIONS OF A FEW CITY ROADS
1154 PM FLASH FLOOD GOLCONDA 37.36N 88.49W
07/06/2016 LIVINGSTON IL 911 CALL CENTER
SEVERAL COUNTY ROADS PARTIALLY COVERED WITH WATER
1154 PM FLASH FLOOD ELIZABETHTOWN 37.45N 88.30W
07/06/2016 HARDIN IL 911 CALL CENTER
WATER OVER PORTIONS OF ONE STATE ROAD AND SEVERAL CITY
AND COUNTY ROADS...A FEW PORTIONS OF THESE WERE
IMPASSABLE AT TIMES. A FEW CITY AND COUNTY ROADS
TEMPORARILY CLOSED.
1156 PM FLASH FLOOD CARBONDALE 37.72N 89.22W
07/06/2016 JACKSON IL BROADCAST MEDIA
ROUTE 13 EASTBOUND NEAR WALL STREET IN CARBONDALE COVERED
BY SEVERAL INCHES OF WATER WITH TWO CARS STRANDED.
MANHOLE COVERS BLOW OUT WITH WATER UP/OUT.
1200 AM FLASH FLOOD 6 SW GREENVILLE 37.15N 87.26W
07/07/2016 MUHLENBERG KY EMERGENCY MNGR
ROADWAYS FLOODING IN NUMEROUS LOCATIONS ACROSS THE COUNTY
1200 AM HEAVY RAIN CARBONDALE 37.72N 89.22W
07/07/2016 M4.26 INCH JACKSON IL AWOS
DAILY RAINFALL TOTAL FROM JULY 6TH
1204 AM FLASH FLOOD MADISONVILLE 37.34N 87.51W
07/07/2016 HOPKINS KY LAW ENFORCEMENT
SOME ROADS IN MADISONVILLE STILL IMPASSABLE...INCLUDING
EAST CENTER FROM MADISON SQUARE DRIVE TO PARK AVENUE...AS
WELL AS THE PARKWAY PLAZA MALL AREA
1222 AM FLASH FLOOD 1 SE CRESWELL 37.26N 87.91W
07/07/2016 CALDWELL KY PUBLIC
PORTIONS OF SHADY GROVE ROAD IMPASSABLE NEAR CRESWELL
1227 AM FLASH FLOOD HOPKINSVILLE 36.85N 87.49W
07/07/2016 CHRISTIAN KY EMERGENCY MNGR
WIDESPREAD FLOODING THROUGHOUT THE COUNTY
1230 AM FLASH FLOOD MADISONVILLE 37.34N 87.51W
07/07/2016 HOPKINS KY LAW ENFORCEMENT
FIRE DEPARTMENT ENROUTE TO PARKWAY PLAZA MALL TO RESCUE
WOMAN AND CHILD IN VEHICLE
1237 AM FLASH FLOOD 1 NE MORTONS GAP 37.25N 87.46W
07/07/2016 HOPKINS KY LAW ENFORCEMENT
WHITE CITY ROAD IMPASSABLE A HALF MILE FROM THE PARKWAY
1245 AM FLASH FLOOD 2 W DYCUSBURG 37.16N 88.22W
07/07/2016 LIVINGSTON KY PUBLIC
SUGAR CREEK ROAD IN TILENE AREA IS UNDER WATER...NEARBY
FIELDS HAVE PONDING OF WATER
0100 AM FLASH FLOOD VIENNA 37.41N 88.89W
07/07/2016 JOHNSON IL LAW ENFORCEMENT
WATER COVERING SOME PORTIONS OF LOCAL ROADS
0109 AM FLASH FLOOD ELKTON 36.81N 87.16W
07/07/2016 TODD KY TRAINED SPOTTER
NORTH FORK OF ELK FORK CREEK IS OUT OF ITS BANKS
0115 AM FLASH FLOOD 3 N MURPHYSBORO 37.81N 89.34W
07/07/2016 JACKSON IL BROADCAST MEDIA
FLASH FLOODING OF ROADS AND YARDS...DRIVEWAY OF HOME
COMPLETELY FLOODED AND DITCHES OVERFLOWING INTO THE
STREET IN SEVERAL LOCATIONS NEAR HARRISON ROAD
0117 AM HEAVY RAIN 2 NNW CADIZ 36.90N 87.84W
07/07/2016 M3.16 INCH TRIGG KY TRAINED SPOTTER
3.16 INCHES OF RAIN IN TWO HOURS
0118 AM FLASH FLOOD PRINCETON 37.11N 87.88W
07/07/2016 CALDWELL KY TRAINED SPOTTER
SEVERAL FEET OF FLOWING WATER COVERING PORTIONS OF
PARKING LOTS AND BALL FIELDS ALONG HWY 139
0121 AM FLASH FLOOD CADIZ 36.87N 87.82W
07/07/2016 TRIGG KY EMERGENCY MNGR
WATER IN HOME ON BROWN STREET...SEVERAL ROADS IN TRIGG
NOW COVERED WITH WATER
0148 AM FLASH FLOOD CALVERT CITY 37.03N 88.35W
07/07/2016 MARSHALL KY EMERGENCY MNGR
VEHICLE THREE-QUARTERS FULL OF WATER. APARTMENT BUILDING
FLOODING. 3.23 INCHES OF RAIN...MOSTLY IN PAST HOUR.
0149 AM FLASH FLOOD 2 S CALVERT CITY 37.00N 88.35W
07/07/2016 MARSHALL KY NWS EMPLOYEE
STANDING AND FAST FLOWING WATER ALONG NEARBY ROADS AND IN
YARD
0159 AM HEAVY RAIN 2 S CALVERT CITY 37.00N 88.35W
07/07/2016 M4.00 INCH MARSHALL KY NWS EMPLOYEE
FOUR INCHES OF RAIN SINCE MIDNIGHT
0205 AM FLASH FLOOD POSSUM TROT 37.01N 88.43W
07/07/2016 MARSHALL KY 911 CALL CENTER
SIX PEOPLE TRAPPED IN APARTMENT DUE TO FLOODING...ALONG
DRIVERS ROAD
0230 AM FLASH FLOOD CADIZ 36.87N 87.82W
07/07/2016 TRIGG KY BROADCAST MEDIA
WATER OVER PORTIONS OF SEVERAL CITY AND COUNTY ROADS
0256 AM FLASH FLOOD ELKTON 36.81N 87.16W
07/07/2016 TODD KY TRAINED SPOTTER
NORTH FORK OF ELK FORK CREEK IS WELL OUT OF ITS
BANKS...HAS SURROUNDED A HOME...AND IS INUNDATING
SURROUNDING FARMLAND
0301 AM HEAVY RAIN 2 S CALVERT CITY 37.00N 88.35W
07/07/2016 M5.51 INCH MARSHALL KY NWS EMPLOYEE
5.51 INCHES IN 3 HOURS
0319 AM FLASH FLOOD CALVERT CITY 37.03N 88.35W
07/07/2016 MARSHALL KY FIRE DEPT/RESCUE
MANY ROADS IN MARSHALL COUNTY ARE UNDER WATER...INCLUDING
MANY MAIN ROADS
0319 AM FLASH FLOOD 2 SE CALVERT CITY 37.01N 88.33W
07/07/2016 MARSHALL KY FIRE DEPT/RESCUE
EVACUATIONS ARE UNDERWAY IN GILBERTSVILLE KY...INCLUDING
EVACUATION OF ONE MOBILE HOME...THIS MOBILE HOME SITS
WAIST HIGH AND WATER WAS UP TO THE DOOR
0332 AM HEAVY RAIN BENTON 36.85N 88.36W
07/07/2016 E0.50 INCH MARSHALL KY TRAINED SPOTTER
HALF OF AN INCH OF RAIN IN 10 MINUTES
0349 AM TSTM WND DMG 1 S ALMO 36.68N 88.28W
07/07/2016 CALLOWAY KY TRAINED SPOTTER
LAWN FURNITURE DAMAGED...SMALL TREE LIMBS BLOWN
DOWN...GUTTERS BLOWN OFF OF HOME
0349 AM TSTM WND DMG 1 S ALMO 36.68N 88.28W
07/07/2016 CALLOWAY KY TRAINED SPOTTER
SMALL TREE LIMBS DOWN...GUTTERS BLOWN OFF HOME...LAWN
FURNITURE DAMAGED
0421 AM HEAVY RAIN DRAFFENVILLE 36.94N 88.34W
07/07/2016 M6.87 INCH MARSHALL KY MESONET
RAINFALL SINCE MIDNIGHT ON KENTUCKY MESONET STATION
0432 AM FLASH FLOOD BENTON 36.85N 88.36W
07/07/2016 MARSHALL KY EMERGENCY MNGR
MULTIPLE AGENCIES IN PROCESS OF EVACUATIONS THROUGHOUT
MARSHALL COUNTY
0437 AM FLASH FLOOD 2 N BENTON 36.88N 88.36W
07/07/2016 MARSHALL KY FIRE DEPT/RESCUE
ONE FOOT OF WATER OVER PURCHASE PARKWAY /FUTURE I-69/ AT
MILE MARKER 46
&&
SMITTYSpecial weather statement, Jul 7, 9:16 AM CST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1016 AM CDT THU JUL 7 2016
ILZ075-076-080>082-084>086-088-089-092-093-MOZ076-086-087-100-
107>112-114-071715-
JEFFERSON-WAYNE IL-PERRY IL-FRANKLIN-HAMILTON-JACKSON-WILLIAMSON-
SALINE-UNION-JOHNSON-ALEXANDER-PULASKI-PERRY MO-BOLLINGER-
CAPE GIRARDEAU-WAYNE MO-CARTER-RIPLEY-BUTLER-STODDARD-SCOTT-
MISSISSIPPI-NEW MADRID-
INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...
PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO...CARBONDALE...
MURPHYSBORO...HERRIN...HARRISBURG...JONESBORO...VIENNA...CAIRO...
MOUND CITY...PERRYVILLE...SILVER LAKE...MARBLE HILL...
CAPE GIRARDEAU...JACKSON...PIEDMONT...VAN BUREN...DONIPHAN...
POPLAR BLUFF...BLOOMFIELD...SIKESTON...CHARLESTON...NEW MADRID
1016 AM CDT THU JUL 7 2016
AT 1016 AM...A LINE OF STRONG THUNDERSTORMS WAS APPROACHING
SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS. FROM 1030 AM THROUGH
NOON...THE STORMS WILL CONTINUE EAST AND MOVE INTO...AND ACROSS
THE AREA.
THE AIRMASS IS VERY UNSTABLE...ESPECIALLY ACROSS SOUTHEAST
MISSOURI INTO SOUTHWEST ILLINOIS. PREPARE FOR AT LEAST STRONG
WINDS...AND VERY HEAVY RAINFALL. ALSO...MONITOR FOR ADDITIONAL
STATEMENTS...AND POSSIBLY WATCHES AND WARNINGS. THESE STORMS
COULD STRENGTHEN AND BECOME SEVERE.
Thunderstorm Wind, Bollinger
- When
- July 7, 10:34 AM CST
- Where
- Bollinger County, Zalma
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 37.150, -90.080
Trees were blown down on Highway 51 near Zalma.
Thunderstorm Wind, Scott
- When
- July 7, 11:00 AM CST
- Where
- Scott County, Lambert to 3 mi E of Benton
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $16,000
- Reported by
- Emergency Manager
- Coordinates
- 37.080, -89.620
A few miles east of Benton, two mobile homes were damaged at the intersection of County Roads 332 and 333. One of the mobile homes lost a roof, and the second one lost the front porch. Eight roads were blocked due to downed trees in the central portion of the county.
Thunderstorm Wind, Scott
- When
- July 7, 11:04 AM CST to 11:15 AM CST
- Where
- Scott County, Scott City to 4 mi S of Commerce
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Trained Spotter
- Coordinates
- 37.250, -89.520
Just south of Commerce near the Mississippi River levee, a large metal farm shed was heavily damaged and windows were broken out of farm tractors. Numerous trees were snapped. Four miles south of Commerce, trees and limbs were blown down. Power was knocked out. In Scott City, trees and power lines were blown down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Kansas, July 7, 2016$3.9 million · EF3 · 5 events
- Flooding and Damaging Winds in Illinois, July 7, 20161 death · 1 injured · $45,000 · 56 kt wind · 4 events
- Flash Flood and Damaging Winds in Missouri, July 7 to 8, 20161 injured · $169,000 · 52 kt wind · 24 events
- Flash Flood and Flood in Kentucky, July 7, 2016$155,000 · 74 kt wind · 10 events
- Damaging Winds in Indiana, July 7, 2016$201,000 · 61 kt wind · 4 events
- Hail and Damaging Winds in South Carolina, July 7, 20163 injured · $25,000 · 56 kt wind · 17 events
- Damaging Winds and Lightning Strike in Minnesota, July 7, 2016$57,000 · 54 kt wind · 5 events
- Hail and Damaging Winds in South Carolina, July 7, 2016$40,000 · 1.5 in hail · 9 events
- Damaging Winds in South Carolina, July 7, 201665 kt wind · 37 events
- Damaging Winds in North Carolina, July 7, 2016$30,000 · 50 kt wind · 12 events
- Flash Flooding and Hail in Colorado, July 7 to 8, 20162 in hail · 33 events
- Damaging Winds in Wisconsin, July 7, 2016$42,000 · 61 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 640505, 640506, 640507.